Regular MLEs for nonregular distributions

Shaul K. Bar-Lev, Camil Fuchs

Research output: Contribution to journalArticlepeer-review

Abstract

Distributions whose extremity values of the support depend on unknown parameters are usually known as nonregular distributions. In most cases, the MLEs for these parameters cannot be obtained by differentiation. Familiar examples are the uniform distribution on the interval (0, θ) and the truncated exponential distribution with truncation parameter θ. However, there exist distributions whose extremity points of the support depend on unknown parameters, which nevertheless are regular in the sense that the MLEs can be obtained by differentiation. This note provides a method of constructing such nonregular distributions with regular MLEs.

Original languageEnglish
Pages (from-to)2037-2044
Number of pages8
JournalCommunications in Statistics - Theory and Methods
Volume28
Issue number9
DOIs
StatePublished - 1999

Keywords

  • Likelihood function
  • Maximum likelihood estimates

Fingerprint

Dive into the research topics of 'Regular MLEs for nonregular distributions'. Together they form a unique fingerprint.

Cite this